My 19yrs daugther has austim, all the works, what medication DOES NOT put weight on. She has to take melotonin for sleep.
I'm all about natural remedies and melatonin helped my grandson (age 10) a lot. We involve him in the choices we make and ask him at night if he would like a melatonin. I'm not entirely on board with asking your general pediatrician as they are well-schooled in prescribing whatever prescription medication is indicated. That would definitely by my last choice. At age 4 my grandson was on a heavy load of serious drugs. Uncomfortable with this and seeing the class action suits that followed some of his meds in the news, we gradually weaned him off of the drugs and supplement with probiotics (now including L. Reuteri since it was recently shown to improve autistic symptoms in mice), epsom salts baths (because that is actually a much better way to receive magnesium into your body), chewable enzymes that help his gut and bathroom problems greatly and multivitamins. Now we know who this child is and he is a happy child who we can work with. On the meds he was a mess - and so were we!
I second what Carolyn says about speaking with her doctor. Also, I am unsure what it is you're asking about specifically. Many medications make you put on weight, many make you lose weight... but all are for a very different diagnosis.
Melatonin won't make your daughter gain weight.
If she needs medication for a specific reason, it's understandable to ask what others may have used to bring it up with her doctor. But generally, you'll want to ask her doctor for a list of medications that may help in various areas she needs help in. (Depression? Anxiety? Hyperactivity? Sleep?) Be sure to ask what the most common side effects are for each medication and (if she is able to) have you, your daughter and her doctor determine which medications are right for her.
You really should ask her dr about that, I wouldn't recommend getting advice from people on the internet about medication
Many thanks for this . Yes we have our girl on multivitamins,but very interested to here about the epsom salts.Taking gluten out of the diet helps also especially the gut..
I agree with everyone here you need to speak to a doctor. The truth is that some medications work for some people with little or no side effects but then if someone else takes it they have them. There are a few that are known to make the person gain weight but if you were considering one of those you then have to measure the other benifits as opposed to the weight gain.
There are also so many combinations of meds as well so sometimes it is a try and see what works situation. Good doctors know what to expect and what often happens with a specific med so it is best to consult them.